Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 321, NWS Morristown, TN

July 13, 2006Grainger County, Union County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 13, 2006, 12:49 PM EDT for Grainger County, Union County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2006, 12:49 PM EDT (16:49 UTC)
Expired
Jul 13, 2006, 1:15 PM EDT
In force
26 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Grainger County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.8 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1000 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:40 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 13, 9:40 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
940 AM EDT THU JUL 13 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS OVER MIDDLE TENNESSEE AND CENTRAL KENTUCKY
WILL SLOWLY MOVE EASTWARD INTO THE WARM MOIST AIRMASS THAT INHABITS
TO FORECAST AREA.  CURRENT FORECAST APPEARS ON TRACK AND WILL NOT
UPDATE AT THIS TIME...HOWEVER WITH SOME MORNING WORDING WILL UPDATE
SHORTLY BEFORE NOON TO UPDATE WORDING.  ONLY AREA THAT MAY SEE SOME
CHANGES ARE ACROSS THE NORTHERN AREAS WHERE 50 POP MAY NEED RAISING
TO LOW LIKELY CATEGORY BUT WILL EVALUATE THAT AT THE NOON UPDATE.

.PREVIOUS DISCUSSION (ISSUED 305 AM EDT)...
CURRENT SURFACE ANALYSIS SHOWS A BERMUDA HIGH OVER THE WESTERN
ATLANTIC...WHICH CONTINUES TO PRODUCE A SOUTHWESTERLY FLOW ACROSS
THE FORECAST AREA. A WARM AND MOIST AIRMASS WAS IN PLACE OVER THE
REGION...WITH A QUASI-STATIONARY FRONT LOCATED ACROSS THE MIDWEST. A
WEAK UPPER-LEVEL SHORT WAVE IS PROGGED TO DEEPEN OVER THE OHIO RIVER
VALLEY TODAY...TRIGGERING SCATTERED CONVECTION ACROSS THE FORECAST
AREA LATER TODAY. LATEST MODEL RUNS INDICATE THAT THIS UPPER-LEVEL
SHORT WAVE WILL LINGER ACROSS THE APPALACHIAN REGION THROUGH
SATURDAY...SO WILL RAISE POPS A LITTLE FOR FRIDAY AND SATURDAY. THIS
SHORT WAVE SHOULD ALSO HELP NUDGE THE WEAK FRONT OVER THE MIDWEST
TOWARDS THE FORECAST AREA BY FRIDAY...BUT WEAK UPPER-LEVEL FLOW
SHOULD KEEP THE FRONT NORTH OF THE FORECAST AREA. AS A RESULT...A
TYPICAL SUMMERTIME AIRMASS WILL LINGER ACROSS THE FORECAST AREA
THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED DIURNAL CONVECTION
DEVELOPING EACH DAY.

AS FOR TEMPS...WILL GENERALLY CONTINUE WITH A PERSISTENCE FORECAST
THROUGH THE ENTIRE FORECAST PERIOD...AS THE LOCAL AIRMASS CHANGES
LITTLE INTO THE MIDDLE OF NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             90  72  90  72 /  40  40  30  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  88  71  88  71 /  50  50  40  30
OAK RIDGE, TN                       88  70  88  70 /  50  50  40  30
TRI CITIES AIRPORT, TN              86  67  86  67 /  50  50  40  40
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

HW
Hazardous weather outlook, Jul 13, 5:10 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
510 AM EDT THU JUL 13 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-141000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
510 AM EDT (410 AM CDT) THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONT WILL MOVE INTO THE REGION TODAY...BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT.  A FEW OF THE STORMS
MAY BECOME SEVERE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND
DAMAGING WIND POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE ACROSS THE AREA
THROUGH THE PERIOD...WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE FRIDAY THROUGH TUESDAY. A FEW STORMS
MAY INTENSIFY TO SEVERE LEVELS DURING THE AFTERNOON AND EVENING
HOURS...BRINGING THE POSSIBILITY OF DAMAGING WINDS...HAIL AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERALL...BUT MAY BE NEEDED
FOR ISOLATED SEVERE WEATHER REPORTS A FEW TIMES THROUGH THE REST OF
THIS WEEK AND INTO TUESDAY.

GH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:23 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea37 min
Jul 13, 7:52 PM EDTSevere Thunderstorm WarningMRXHamilton38 min
Jul 13, 7:59 PM EDTSevere Thunderstorm WarningMRXUnion31 min
Jul 13, 3:46 PM EDTSevere Thunderstorm WarningMRXCherokee29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.